MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 4-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1864G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle tip removed during the initial procedure? does the needle tip remain in the patient at the current time? were there any adverse patient consequences?.
 
Event or Problem Description
It was reported that a patient underwent a reconstructive skin surgery on (b)(6) 2018 and suture was used.During the procedure, the tip of needle broke off during suturing.The procedure was completed.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/11/2019.Additional information was requested and the following was obtained: was the needle tip removed during the initial procedure? yes it was removed during the procedure.Does the needle tip remain in the patient at the current time? no it was removed.Were there any adverse patient consequences? not according to the surgeon.

Brand Name
ETHLN BLK 18IN 4-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8004361
Report Number2210968-2018-76768
Device Sequence Number1311226
Product Code GAR
UDI-Device Identifier10705031002814
UDI-Public10705031002814
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number1864G
Device Lot NumberMAH695
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1